What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 4, 8:06 AM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 4, 8:06 AM EST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
806 AM EST Wed Mar 4 2020
.UPDATE...
A couple strong storms with small hail moved across interior
southeast Georgia earlier this morning along a quasi-stationary
frontal boundary. The boundary has since lifted slightly northward
to along the Altamaha River, but is expected to slide back
southward as storms move along the boundary. The 12Z soundings
from around the area this morning showed an elevated mixed layer
around 700mb, with steep lapse rates around 8 C/km above this
layer through 500mb. 0-6km shear was 60-70 knots and effective SRH
is forecast to be greater than 200 m2/s2 along the boundary today.
All of this will support strong to severe storms across southeast
Georgia near the boundary, with bowing storms producing strong
wind gusts and marginally severe hail. An isolated tornado cannot
be ruled out as well. Across northeast Florida, mostly dry
conditions will prevail, especially south of I-10, with highs
generally in the low to mid 80s, and even upper 80s possible
across north central Florida.
&&
.PREV DISCUSSION [545 AM EST]...
.NEAR TERM [Through Tonight]...
Unsettled and wet day for areas north of I-10 including SE GA
where deep layer sub-tropical jet moisture was streaming across
the Gulf Coast states under lobes of mid level PVA downstream of a
storm system developing across the western Gulf. A stalling front
drifting southward over south-central GA will approach the
Altamaha River basin this afternoon, and convergence near this
feature combined with high moisture and increasing shear/dynamics
aloft as the storm system to the west approaches will bring the
potential for training heavy rainfall and embedded thunderstorms
through much of the day across SE GA.
This morning elevated instability, shear in the hail growth zone
and mid level lapse rates near 7-8 degC/km will bring hail
potential in stronger to severe storms across SE GA. Training
cells will also bring localized heavy rainfall. This afternoon
severe storm potential increases across SE GA on the southern side
of the approaching surface front where surface based CAPEs will
near 1000 J/kg and 0-6 km bulk shear increases to 60-70 kts.
Strong to severe storms that develop may produce damaging winds of
40-60 mph.
After early morning sprinkles, NE FL will be mostly dry as the
mid level 850-700 mb ridge axis strengthens over the FL
peninsula. Breezy SW winds will develop by midday with gusts
20-25 mph under partly cloudy skies as temps warm into the low/mid
80s even toward the coast due to deep layer SW flow which will
pin the east coast sea breeze.
Flood watch continued for zones just south of the Altamaha River
basin through Thu evening where storm total rainfall amounts will
range from 3-5 inches, with locally higher amounts. South of I-10
rainfall amounts tapper off quickly below 1 inch totals. See
hydrology section below for latest river trends.
Severe storm threat fades across SE GA this evening while rainfall
potential edges southward across NE FL through the night with mainly
showers and isolated storm potential as the surface front stalls
and lingers over the local area as the Gulf Low approaches from
the west.
Temperatures will range from near 70 near the Altamaha River
basin closer to the meandering frontal zone to the low/mid 80s
across the St. Johns river basin under sunnier skies and warm and
breezy SW flow. Tonight mild lows will also continued above
normal with mins in the mid/upper 50s toward the Altamaha River
to the muggy upper 60s toward the I-75 corridor.
.SHORT TERM [Thursday Through Friday]...
Strong to severe storms are anticipated for Thursday, with the
strongest developments for the day expected in the afternoon, as a
trough associated with a low pressure system moves across
southeastern Georgia and northeastern Florida on a path for the
Carolinas and into the Atlantic this Thursday. Storms are
forecasted to occur region-wide, with the primary threats
associated with these storms being strong damaging winds and
possible formation of isolated tornadoes, with total rainfall
amounts ranging between 1-2 inches for the day with locally heavy
rainfall possible over southeast Georgia with highest
probabilities of occurrence coinciding with rainfall from the
previous day and areas covered by the existing Flash Flood
Advisory. The frontal boundary will move past the forecast area
overnight, with high pressure settling in behind the front on
Friday. Cool temperatures, clear skies, and dry weather will
settle in over the southeastern US, with a potential for frost
formation overnight. Temperatures will peak on Thursday, with
highs in the warm sector ahead of the cold front reaching into the
70s and 80s, and then dropping after the frontal passage moves
through with max temps dipping into the 60s. Overnight low
temperatures will similarly be in the 50s ahead of the front and
in the 30s and 40s after it passes through.
.LONG TERM [Saturday Through Wednesday]...
The effects of high pressure will carry over into into Saturday
with another day of dry weather, clear skies, and cool
temperatures. A warming trend will start on Sunday as the center
of high pressure moves off to the northeast resulting in a shift
in the prevailing flow, with it becoming more out of the east on
Sunday and then from out of the south-southwest by Tuesday.
Chances for shower development is also expected to increase on
Tuesday, along with the warm humid southwesterly flow.
Temperatures will gradually increase over the course of the
weekend and into next week, with high temps rising from out of the
upper 50s and lower 60s on Saturday up into the mid to upper 70s
by Tuesday. Overnight low temperatures will follow the warming
trend with min temps starting in the 30s and 40s increasing into
the mid to upper 50s.
.AVIATION...
[Through 12Z Thursday]
Morning rain with isolated thunderstorms will focus near SSI where
restrictions of MVFR to IFR will be most probable through much of
the day. Mostly dry conditions and VFR conditions will prevail
across NE FL terminals with SSW winds gusting near 25 mph at times
under partly cloudy skies. Winds will back some to the south near
the coast, but sea breeze will remain pinned offshore. Return of
restrictions tonight from the north as the frontal zone settles
southward across the area and SW flow advects low stratus inland
from the GOMEX approaching GNV through 06z. Low chance of showers
near the terminals overnight tonight and introduced VCSH for all
but SGJ.
.MARINE...
A front will stall over the local waters today with waves of showers
and isolated thunderstorms. Stronger southerly flow across the
Florida waters on the southside of the front today will increase
winds back near Small Craft Exercise Caution conditions. An area
of low pressure will track east across the local waters through
Thursday, trailing a cold front that will push south of the local
waters Thursday night. Strong offshore flow and dry conditions
will trail the front Friday with advisory conditions likely for at
least the outer waters. Strong high pressure builds northwest of
the region Saturday then builds over the southeast Atlantic coast
into Sunday with decreasing onshore flow over the local waters.
Rip Currents: Low risk today and Thu.
.HYDROLOGY...
Moderate river flooding continued along much of the Altamaha
River basin and is expected to continue after this rainfall event
with 3-4 inches of basin average rainfall forecast. Everett City
was the gage closet to Major flood along the Altamaha River.
Southward the Satilla at Atkinson was in Minor flood with further
rise through the weekend expected to remain in Minor flood.
The Alapaha river forecast was updated to reflect 3-4 inches of
rainfall in the basin with this event which traces the rise toward
Minor flood stage late this weekend or early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 56 65 45 63 / 90 90 100 30 0
SSI 70 58 69 49 65 / 90 60 100 50 0
JAX 83 60 78 50 68 / 10 50 90 50 0
SGJ 85 63 81 52 68 / 0 20 80 60 0
GNV 84 65 81 52 70 / 0 40 90 50 0
OCF 86 66 84 55 71 / 0 20 80 60 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...Flash Flood Watch through Thursday evening for Appling-Atkinson-
Bacon-Coffee-Jeff Davis-Northern Ware-Pierce-Wayne.
AM...None.
&&In the hours before
Special weather statement, Mar 4, 5:51 AM EST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
551 AM EST Wed Mar 4 2020
FLZ024-GAZ165-166-264-364-041130-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-Coastal Camden GA-
551 AM EST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NASSAU...WESTERN CAMDEN
AND NORTHEASTERN CHARLTON COUNTIES UNTIL 630 AM EST...
* At 548 AM EST, Doppler radar was tracking a strong thunderstorm
near Homeland, or near Folkston, moving east at 45 mph.
* Small hail and winds in excess of 40 mph possible with this storm.
* Locations impacted include...
Kingsland, Folkston, Woodbine, Homeland, Race Pond, Tarboro,
Harrietts Bluff and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3080 8157 3081 8228 3098 8228 3107 8160
TIME...MOT...LOC 1048Z 264DEG 39KT 3090 8207
CORLESS
Special weather statement, Mar 4, 6:30 AM EST, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
630 AM EST Wed Mar 4 2020
GAZ152-163-250-264-350-364-041200-
Northeastern Charlton GA-Clinch GA-Western Charlton GA-Brantley GA-
Northern Ware GA-Southern Ware GA-
630 AM EST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BRANTLEY...CENTRAL
WARE...NORTHEASTERN CLINCH AND NORTHERN CHARLTON COUNTIES UNTIL 700
AM EST...
* At 630 AM EST, National Weather Service meteorologists were
tracking a strong thunderstorm 10 miles southeast of Manor, or 11
miles southeast of Argyle, moving east at 40 mph.
* Small hail, winds up to 40 mph, and minor flooding due to heavy
rainfall is possible with this storm.
* Locations impacted include...
Nahunta, Argyle, Hickox, Manor, Braganza, Race Pond, Fort Mudge and
Winokur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3090 8266 3110 8266 3123 8198 3091 8192
TIME...MOT...LOC 1130Z 264DEG 46KT 3097 8249
AK
Special weather statement, Mar 4, 9:29 AM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
929 AM EST Wed Mar 4 2020
GAZ133-135-041515-
Appling GA-Jeff Davis GA-
929 AM EST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN APPLING AND CENTRAL JEFF
DAVIS COUNTIES UNTIL 1015 AM EST...
* At 929 AM EST, National Weather Service meteorologists were
tracking a strong thunderstorm near Jacksonville, or 12 miles south
of McRae, moving east at 50 mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Hazlehurst, Graham, Plant Hatch and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3193 8232 3195 8231 3194 8228 3190 8219
3191 8213 3189 8211 3186 8212 3183 8207
3179 8211 3179 8284 3182 8284 3192 8268
3193 8259 3196 8256 3195 8249 3195 8248
3196 8249 3196 8250 3197 8248
TIME...MOT...LOC 1429Z 264DEG 46KT 3188 8291
AKSpecial weather statement, Mar 4, 9:55 AM EST, 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
955 AM EST Wed Mar 4 2020
GAZ132-133-041530-
Coffee GA-Jeff Davis GA-
955 AM EST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND SOUTHERN JEFF DAVIS
COUNTIES UNTIL 1030 AM EST...
* At 955 AM EST, National Weather Service meteorologists were
tracking a strong thunderstorm near Ambrose, moving east at 50 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Douglas, Broxton, Ambrose, Nicholls, Pridgen, West Green,
Snipesville and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3179 8252 3175 8252 3175 8255 3174 8255
3173 8252 3167 8252 3167 8263 3156 8263
3156 8260 3147 8260 3148 8311 3156 8306
3161 8306 3163 8301 3166 8301 3166 8300
3179 8299 3179 8290 3178 8287 3180 8285
TIME...MOT...LOC 1455Z 270DEG 50KT 3164 8309
AKSpecial weather statement, Mar 4, 10:13 AM EST, 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1013 AM EST Wed Mar 4 2020
GAZ135-136-041545-
Appling GA-Wayne GA-
1013 AM EST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND
NORTHEASTERN APPLING COUNTIES UNTIL 1045 AM EST...
* At 1013 AM EST, National Weather Service meteorologists were
tracking a strong thunderstorm near Plant Hatch, moving east at 50
mph.
* Wind gusts of 45 to 55 mph and minor flooding due to heavy
rainfall is possible with this storm.
* Locations impacted include...
Baxley, Surrency and Plant Hatch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3193 8230 3194 8228 3190 8219 3191 8213
3189 8212 3189 8211 3186 8212 3182 8204
3182 8202 3179 8199 3179 8196 3176 8194
3175 8191 3172 8190 3173 8242 3194 8238
3194 8231 3195 8231
TIME...MOT...LOC 1513Z 267DEG 43KT 3186 8228
AKSpecial weather statement, Mar 4, 10:35 AM EST, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1035 AM EST Wed Mar 4 2020
GAZ134-135-151-041600-
Pierce GA-Bacon GA-Appling GA-
1035 AM EST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIERCE...BACON AND
SOUTHERN APPLING COUNTIES UNTIL 1100 AM EST...
* At 1035 AM EST, National Weather Service meteorologists were
tracking a strong thunderstorm near Alma, moving east at 50 mph.
* Winds in excess of 45 mph, funnel clouds, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Alma, Surrency, Bristol and New Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3172 8213 3157 8213 3157 8215 3156 8213
3147 8213 3148 8211 3147 8208 3145 8205
3144 8205 3145 8250 3147 8250 3147 8260
3156 8260 3156 8261 3167 8256 3167 8252
3173 8252
TIME...MOT...LOC 1535Z 270DEG 50KT 3158 8251
AK